MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC PK DISSECTING FORCEPS; ENDOWRIST

INTUITIVE SURGICAL, INC PK DISSECTING FORCEPS; ENDOWRIST
Model Number 420227-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the pk dissecting forceps instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint of "exposed wire." the instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.A site history review was performed and there were no related complaints identified.A system log review was performed and there were no error messages generated from the instrument usage.The instrument had three remaining lives, and it was not used in subsequent procedures.No images or videos of the event were provided for review.The customer reported complaint does not itself constitute an mdr reportable event.However, if a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall inside the patient.Although there was no patient injury, the product malfunction could cause or contribute to an adverse event if the failure were to recur.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the 8mm pk dissecting forceps instrument was found to have an exposed wire.The procedure was completed with no reported injury.

Brand Name
PK DISSECTING FORCEPS
Common Device Name
ENDOWRIST
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10077865
Report Number2955842-2020-10505
Device Sequence Number3184479
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10140328
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-05
Device Catalogue Number420227
Device Lot NumberN10140328 087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1